Saturday, August 14, 2010

Update - Alpaca side effects thread.

Since posting of the video clip of the alpaca suffering an anaphylactic type reaction to the skin test, Dianne Summers has told us that she has been contacted by two owners of alpacas, whose animals had exactly this type of reaction when veterinary drugs were administered for possibly pneumonia.

Although initially appearing to recover from this distressing reaction, the animals concerned subsequently died. And on postmortem, were found to have generalised tuberculosis.

A veterinary pathologist, after seeing this video clip, remarked that regardless of the result of the skin test, (or apparent short term efficacy of anti-pneumonia drugs [ Nuflor and Metacam have been mentioned]) this reaction appears to be a good indication of generalised TB in any alpaca suffering it..

2 comments:

penelopecruz said...
This comment has been removed by a blog administrator.
Matthew said...

Spam - deleted.
(Even with letter verification, some still gets through)
Matt